MAUDE Adverse Event Report: DEPUY MITEK LLC US 5.5 HEALIX ADVANCE BR W/OC&ND; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US 5.5 HEALIX ADVANCE BR W/OC&ND; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 222299
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.(b)(4).The complaint device was received and evaluated.Only one segment of violet suture was returned.One end of the suture was frayed, indicative of a break, confirming this complaint.The returned segment of suture was tested for straight tensile strength and knot tensile strength using an mts machine.Straight tensile results met the internal design verification specification of average 42lbs (test result = 52lbs) and knot tensile results met the usp requirement specification of average minimum 24lbs (test result = 32lbs).Historically, this failure has been observed when the suture or part of the suture comes in contact with a sharp object; however, a root cause for this specific device failure cannot be conclusively determined.Review of the device history record for the finished goods assembly (p/n 222299) indicated that this batch of (b)(4) devices was processed without incident.Review of the device history record for the violet #2 orthocord suture (component p/n 108149) indicated that this batch of (b)(4) strands was processed without incident.Review of the depuy synthes mitek complaints system revealed no other complaints of any type for this lot of devices released to distribution.At this time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family to monitor the extent to which this complaint is observed in the field.
 
Event or Problem Description
It was reported by the affiliate in (b)(4) that during an unspecified surgical procedure, it was observed that one of the orthocord wires of the 5.5 healix advance br w/oc&nd anchor device bustled when the surgeon was suturing the cuff.According to the reporter, the purple suture broke.There was a five minute delay in the surgery to complete the procedure but the surgeon wasn't able to tie the second knot.It was reported that part of the purple suture would be returned as the rest of the anchor got implanted.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
5.5 HEALIX ADVANCE BR W/OC&ND
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8272154
Report Number1221934-2018-53409
Device Sequence Number1448678
Product Code MAI
UDI-Device Identifier10886705021352
UDI-Public10886705021352
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K120078
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2018
Device Catalogue Number222299
Device Lot Number3853342
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2017
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/22/2017
Initial Report FDA Received Date01/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;